17 found
Order:
  1.  17
    On Lovely Pairs of Geometric Structures.Alexander Berenstein & Evgueni Vassiliev - 2010 - Annals of Pure and Applied Logic 161 (7):866-878.
    We study the theory of lovely pairs of geometric structures, in particular o-minimal structures. We use the pairs to isolate a class of geometric structures called weakly locally modular which generalizes the class of linear structures in the settings of SU-rank one theories and o-minimal theories. For o-minimal theories, we use the Peterzil–Starchenko trichotomy theorem to characterize for a sufficiently general point, the local geometry around it in terms of the thorn U-rank of its type inside a lovely pair.
    Direct download (4 more)  
     
    Export citation  
     
    My bibliography   11 citations  
  2.  6
    Dense Codense Predicates and the NTP2.Alexander Berenstein & Hyeung-Joon Kim - 2016 - Mathematical Logic Quarterly 62 (1-2):16-24.
    Direct download (2 more)  
     
    Export citation  
     
    My bibliography   2 citations  
  3.  4
    Thorn Independence in the Field of Real Numbers with a Small Multiplicative Group.Alexander Berenstein, Clifton Ealy & Ayhan Günaydın - 2007 - Annals of Pure and Applied Logic 150 (1):1-18.
    We characterize þ-independence in a variety of structures, focusing on the field of real numbers expanded by predicate defining a dense multiplicative subgroup, G, satisfying the Mann property and whose pth powers are of finite index in G. We also show such structures are super-rosy and eliminate imaginaries up to codes for small sets.
    Direct download (3 more)  
     
    Export citation  
     
    My bibliography   6 citations  
  4.  10
    The Independence Property in Generalized Dense Pairs of Structures.Alexander Berenstein, Alf Dolich & Alf Onshuus - 2011 - Journal of Symbolic Logic 76 (2):391 - 404.
    We provide a general theorem implying that for a (strongly) dependent theory T the theory of sufficiently well-behaved pairs of models of T is again (strongly) dependent. We apply the theorem to the case of lovely pairs of thorn-rank one theories as well as to a setting of dense pairs of first-order topological theories.
    Direct download (5 more)  
     
    Export citation  
     
    My bibliography   3 citations  
  5.  43
    Weakly One-Based Geometric Theories.Alexander Berenstein & Evgueni Vassiliev - 2012 - Journal of Symbolic Logic 77 (2):392-422.
    We study the class of weakly locally modular geometric theories introduced in [4], a common generalization of the classes of linear SU-rank 1 and linear o-minimal theories. We find new conditions equivalent to weak local modularity: "weak one-basedness", absence of type definable "almost quasidesigns", and "generic linearity". Among other things, we show that weak one-basedness is closed under reducts. We also show that the lovely pair expansion of a non-trivial weakly one-based ω-categorical geometric theory interprets an infinite vector space over (...)
    Direct download (6 more)  
     
    Export citation  
     
    My bibliography   2 citations  
  6. Dividing in the Algebra of Compact Operators.Alexander Berenstein - 2004 - Journal of Symbolic Logic 69 (3):817-829.
    We interpret the algebra of finite rank operators as imaginaries inside a Hilbert space. We prove that the Hilbert space enlarged with these imaginaries has built-in canonical bases.
    Direct download (7 more)  
     
    Export citation  
     
    My bibliography  
  7.  12
    Hilbert Spaces Expanded with a Unitary Operator.Camilo Argoty & Alexander Berenstein - 2009 - Mathematical Logic Quarterly 55 (1):37-50.
    We study Hilbert spaces expanded with a unitary operator with a countable spectrum. We show that the theory of such a structure is ω -stable and admits quantifier elimination.
    Direct download (4 more)  
     
    Export citation  
     
    My bibliography   3 citations  
  8.  4
    Simple Stable Homogeneous Expansions of Hilbert Spaces.Alexander Berenstein & Steven Buechler - 2004 - Annals of Pure and Applied Logic 128 (1-3):75-101.
    We study simplicity and stability in some large strongly homogeneous expansions of Hilbert spaces. Our approach to simplicity is that of Buechler and Lessmann 69). All structures we consider are shown to have built-in canonical bases.
    Direct download (3 more)  
     
    Export citation  
     
    My bibliography   4 citations  
  9. Generic Trivializations of Geometric Theories.Alexander Berenstein & Evgueni Vassiliev - 2014 - Mathematical Logic Quarterly 60 (4-5):289-303.
    No categories
    Direct download (2 more)  
     
    Export citation  
     
    My bibliography   1 citation  
  10.  10
    Hilbert Spaces with Generic Groups of Automorphisms.Alexander Berenstein - 2007 - Archive for Mathematical Logic 46 (3-4):289-299.
    Let G be a countable group. We prove that there is a model companion for the theory of Hilbert spaces with a group G of automorphisms. We use a theorem of Hulanicki to show that G is amenable if and only if the structure induced by countable copies of the regular representation of G is existentially closed.
    Direct download (4 more)  
     
    Export citation  
     
    My bibliography   1 citation  
  11.  17
    Imaginaries in Hilbert Spaces.Itay Ben-Yaacov & Alexander Berenstein - 2003 - Archive for Mathematical Logic 43 (4):459-466.
    We characterise imaginaries (up to interdefinability) in Hilbert spaces using a Galois theory for compact unitary groups.
    Direct download (5 more)  
     
    Export citation  
     
    My bibliography   1 citation  
  12.  8
    Definable Subgroups of Measure Algebras.Alexander Berenstein - 2006 - Mathematical Logic Quarterly 52 (4):367-374.
    We show that type-definable subgroups of measure algebras are definable.
    Direct download (4 more)  
     
    Export citation  
     
    My bibliography   1 citation  
  13.  7
    Simple Stable Homogeneous Groups.Alexander Berenstein - 2003 - Journal of Symbolic Logic 68 (4):1145-1162.
    We generalize tools and results from first order stable theories to groups inside a simple stable strongly homogeneous model.
    Direct download (10 more)  
     
    Export citation  
     
    My bibliography   1 citation  
  14.  3
    Supersimple Structures with a Dense Independent Subset.Alexander Berenstein, Juan Felipe Carmona & Evgueni Vassiliev - 2017 - Mathematical Logic Quarterly 63 (6):552-573.
    No categories
    Direct download (2 more)  
     
    Export citation  
     
    My bibliography  
  15.  8
    Atlanta Marriott Marquis, Atlanta, Georgia January 7–8, 2005.Matthias Aschenbrenner, Alexander Berenstein, Andres Caicedo, Joseph Mileti, Bjorn Poonen, W. Hugh Woodin & Akihiro Kanamori - 2005 - Bulletin of Symbolic Logic 11 (3).
  16.  3
    Almost Indiscernible Sequences and Convergence of Canonical Bases.Itaï Ben Yaacov, Alexander Berenstein & C. Ward Henson - 2014 - Journal of Symbolic Logic 79 (2):460-484.
    Direct download (2 more)  
     
    Export citation  
     
    My bibliography  
  17.  3
    Invariant Version of Cardinality Quantifiers in Superstable Theories.Alexander Berenstein & Ziv Shami - 2006 - Notre Dame Journal of Formal Logic 47 (3):343-351.
    We generalize Shelah's analysis of cardinality quantifiers for a superstable theory from Chapter V of Classification Theory and the Number of Nonisomorphic Models. We start with a set of bounds for the cardinality of each formula in some general invariant family of formulas in a superstable theory (in Classification Theory, a uniform family of formulas is considered) and find a set of derived bounds for all formulas. The set of derived bounds is sharp: up to a technical restriction, every model (...)
    Direct download (4 more)  
     
    Export citation  
     
    My bibliography